Alert archive / Arkansas / Special Weather Statements in 2019
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Mar 24, 2019, 11:30 PM CDT for Grant County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 11:30 PM CDT (04:30 UTC)
- Expired
- Mar 25, 2019, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
County Grant County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
062
WWUS84 KLZK 250430
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
1130 PM CDT SUN MAR 24 2019
ARZ055-056-062-063-250515-
Grant AR-Cleveland AR-Dallas AR-Jefferson AR-
1130 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...GRANT...
NORTHERN DALLAS AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 1215 AM
CDT...
At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prattsville to Leola to Tulip. Movement
was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sheridan... White Hall...
Leola... Carthage...
Prattsville... Lamont...
Pine Bluff Arsenal... Dogwood...
Jenkins Ferry State Park... Sulphur Springs...
Belfast... Ain...
Tulip... Staves...
Center Grove... Clear Lake...
Hardin... Dexter...
Millerville... Cross Roads in Grant County...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.
&&
LAT...LON 3410 9287 3415 9272 3415 9268 3417 9268
3421 9256 3443 9251 3433 9207 3405 9213
3393 9250
TIME...MOT...LOC 0429Z 292DEG 42KT 3438 9249 3421 9258 3414 9280
$$
46What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:43 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 24, 6:43 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 643 PM CDT Sun Mar 24 2019 .AVIATION... Deep convection starting over northern and western Arkansas at this time as a cold front approaches the area. The system will move slowly across the state tonight with scattered showers and thunderstorms accompanying the boundary. Some of these storms may be strong to severe with gusty winds and hail the primary concern. Winds will shift from the southeast to the northwest behind the boundary. VFR conditions will prevail for the majority of the period with the exception of MVFR conditions when the storms pass through. Low level moisture will remain over the north for a good part of the day Monday. && .PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019) SHORT TERM...Tonight Through Tuesday Satellite imagery and surface obs were showing a surface cold front extending from around Joplin, MO southwestward through eastern OK on into north central TX. A capping inversion was inhibiting the development of any thunderstorms through the early afternoon hours, but this will change as the front progresses southeastward and the cap breaks. The front is currently on track to enter the northwest portion of AR in a couple of hours and will sweep southeastward through the forecast area during the evening and overnight hours. Latest runs of short-term models were indicating the development of discrete thunderstorms/supercells along the front beginning around 00Z. Any storms that do form will be able to tap into CAPE values greater than 1,000 J/kg but approaching 2,000 J/kg over the southwest portion of the state. The front will also have some upper level support as a shortwave trough traverses the area amidst quasi- zonal flow aloft. While large hail and strong winds are the most likely severe weather modes, the possibility of tornadoes has crept up some due to increased low level shear availability. Incidentally, the SPC has placed an area of enhanced risk in the Day 1 Severe Outlook over southwest AR in line with the aforementioned reasoning. Drier northwest flow will develop across AR, both at the surface and aloft, on Monday as the progressive front exits the forecast area to the southeast and a broad mid/upper level ridge builds eastward into the state from the western U.S. Afternoon highs will generally range from the mid 60s over the higher terrain of northern AR to the lower 70s over the southern portion of the forecast area. Precipitation- free conditions, along with clearing skies, will prevail Monday night/Tuesday as the aforementioned ridge of high pressure continues to build over the state. Under mostly sunny skies with light northeast winds on Tuesday, high temperatures will mostly range from the upper 50s over the northern higher terrain to the mid 60s over the south. LONG TERM...Tuesday Night Through Sunday Upper ow pressure will be over Alabama and Georgia to begin the extended period with a large upper ridge over the Plains. This ridge will expand over much of the country Wednesday as the upper low moves off the southeast coast of the U.S. By Friday, a strong upper low pressure moves into the Rockies, moving slowly southeast Saturday and Sunday. High pressure over the area Tuesday night and Wednesday will move east of the area Thursday. Low pressure in the Plains Friday will bring a warm front across Arkansas and the associated cold front through the state Friday night. As instability increases, chances for showers and thunderstorms will increase Thursday night and will be greatest Friday night and Saturday. Temperatures will be close to normal through much of the period but below normal by Sunday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 533 PM CDT Sun Mar 24 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 533 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight A cold front will continue to move into Arkansas from the northwest this evening and eventually push through the rest of the state tonight. Showers and thunderstorms are expected to accompany the front. A few storms could become severe with large hail, damaging winds, and possibly a tornado. .Spotter activation is possible. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Unsettled weather will return to the region later in the week as a new storm system affects Arkansas. Thunderstorm chances are in the forecast, but the potential for any severe weather remains uncertain at this time. .Spotter Information Statement... Spotter activation may be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Mar 24, 10:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1048 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 6 E GLENWOOD 34.33N 93.44W
03/24/2019 E0.88 INCH CLARK AR TRAINED SPOTTER
&&
JGOUDSSpecial weather statement, Mar 24, 10:50 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1050 PM CDT SUN MAR 24 2019
ARZ053-054-250445-
Hot Spring AR-Clark AR-
1050 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK AND CENTRAL HOT
SPRING COUNTIES UNTIL 1145 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Bonnerdale to Amity, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible
with these storms.
Locations impacted include...
Amity... Caddo Valley...
DeGray Lake State Park... Donaldson...
Friendship... Bismarck...
Alpine... Bonnerdale...
Social Hill... De Roche...
Point Cedar... Midway in Hot Spring County...
Lower Lake Recreation Area...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
western and southwestern Arkansas.
&&
LAT...LON 3434 9346 3434 9341 3439 9341 3438 9289
3415 9292 3424 9348
TIME...MOT...LOC 0349Z 275DEG 24KT 3435 9338
46Local storm report, Mar 24, 11:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL WALDRON 34.90N 94.09W
03/24/2019 E1.25 INCH SCOTT AR LAW ENFORCEMENT
&&
44Special weather statement, Mar 24, 11:11 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1111 PM CDT SUN MAR 24 2019
ARZ053>055-062-250515-
Hot Spring AR-Grant AR-Clark AR-Dallas AR-
1111 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...WEST CENTRAL
GRANT...NORTH CENTRAL DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES
UNTIL 1215 AM CDT...
At 1110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockport to 7 miles southwest of Malvern to
DeGray Lake State Park. Movement was southeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Malvern... Caddo Valley...
Leola... Prattsville...
Poyen... Perla...
Thiel... Jenkins Ferry State Park...
Dogwood... Donaldson...
Friendship... Lono...
Willow... Brush Creek...
Midway in Hot Spring County... Social Hill...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.
&&
LAT...LON 3434 9251 3420 9252 3406 9274 3421 9309
3427 9293 3438 9289
TIME...MOT...LOC 0410Z 286DEG 17KT 3438 9281 3430 9292 3426 9312
46Special weather statement, Mar 24, 11:15 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 1115 PM CDT SUN MAR 24 2019 ARZ025-033-034-250445- White AR-Woodruff AR-Jackson AR- 1115 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...SOUTHEASTERN JACKSON AND EAST CENTRAL WHITE COUNTIES UNTIL 1145 PM CDT... At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near Augusta, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Augusta... Patterson... Tupelo... McCrory... McFadden... Hurricane Lake WMA... Bradford... Beedeville... Weldon... Penrose... Grays... Fitzhugh... Pumpkin Bend... Worden... Morton... Hilleman... Wiville... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3522 9155 3544 9146 3545 9104 3509 9104 TIME...MOT...LOC 0415Z 276DEG 39KT 3529 9143 62
Special weather statement, Mar 24, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1130 PM CDT SUN MAR 24 2019
ARZ055-056-062-063-250515-
Grant AR-Cleveland AR-Dallas AR-Jefferson AR-
1130 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...GRANT...
NORTHERN DALLAS AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 1215 AM
CDT...
At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prattsville to Leola to Tulip. Movement
was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sheridan... White Hall...
Leola... Carthage...
Prattsville... Lamont...
Pine Bluff Arsenal... Dogwood...
Jenkins Ferry State Park... Sulphur Springs...
Belfast... Ain...
Tulip... Staves...
Center Grove... Clear Lake...
Hardin... Dexter...
Millerville... Cross Roads in Grant County...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.
&&
LAT...LON 3410 9287 3415 9272 3415 9268 3417 9268
3421 9256 3443 9251 3433 9207 3405 9213
3393 9250
TIME...MOT...LOC 0429Z 292DEG 42KT 3438 9249 3421 9258 3414 9280
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 24, 7:33 PM CDT | Tornado Warning | LZK | Polk, Scott | 24 min |
| Mar 24, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Newton, Pope, Searcy, Van Buren | 52 min |
| Mar 24, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 42 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 52 min |
| Mar 24, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more | 49 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 45 min |
| Mar 24, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 62 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Jackson, Van Buren, White | 48 min |
| Mar 24, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 43 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | LZK | Van Buren | 28 min |
| Mar 24, 9:55 PM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | LZK | White | 57 min |
| Mar 24, 10:05 PM CDT | Special Weather Statement | LZK | Van Buren | 40 min |
| Mar 24, 10:10 PM CDT | Special Weather Statement | LZK | Montgomery | 50 min |
| Mar 24, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 47 min |
| Mar 24, 10:31 PM CDT | Special Weather Statement | LZK | Scott | 44 min |
| Mar 24, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 40 min |
| Mar 24, 10:50 PM CDT | Special Weather Statement | LZK | Hot Spring | 55 min |
| Mar 24, 11:11 PM CDT | Special Weather Statement | LZK | Hot Spring | 64 min |
| Mar 24, 11:15 PM CDT | Special Weather Statement | LZK | Woodruff | 30 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | LZK | Pike | 34 min |
| Mar 24, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 45 min |
| Mar 24, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Mar 24, 11:48 PM CDT | Special Weather Statement | LZK | Woodruff | 27 min |
| Mar 25, 12:22 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson, Lincoln | 38 min |
| Mar 25, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 38 min |
| Mar 25, 1:31 AM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Mar 25, 1:45 AM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
| Mar 25, 2:05 AM CDT | Special Weather Statement | LZK | Calhoun | 40 min |
| Mar 25, 2:26 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more | 3 hr |
| Mar 25, 2:45 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 45 min |
Nearby
Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.